Nonnarcotic analgesics:

Recent Updates:

Monograph added.

Indications for ADVIL DUAL ACTION:

Temporary relief of minor aches and pains.

Adult:

2 caplets every 8hrs; max 6 caplets/24hrs.

Children:

<12yrs: consult physician.

Contraindications:

Aspirin allergy. Immediately before or after cardiac surgery.

Warnings/Precautions:

Increased risk of severe stomach bleeding (esp. ≥60yrs old). History of GI disorders (eg, heartburn, bleeding ulcers). Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Asthma. Liver cirrhosis. Renal or hepatic disease. Reevaluate if pain persists or worsens after >10 days. Elderly. Pregnancy (avoid during 3rd trimester). Nursing mothers.

Pharmacologic Class:

NSAID + analgesic/antipyretic.

Interactions:

Avoid other acetaminophen-containing products or pain relievers. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAID-containing products (eg, aspirin, ibuprofen, naproxen, others), ≥3 alcoholic drinks/day, or prolonged use. Caution with diuretics. Hepatotoxicity risk increased by chronic, heavy alcohol use.

Adverse Reactions:

GI upset/bleed, feel faint, rash, redness, symptoms of heart problems or stroke (eg, trouble breathing, chest pain, weakness, slurred speech, leg swelling), hepatotoxicity (overdosage), allergic reactions (discontinue if occur).

Generic Availability:

NO

How Supplied:

Caplets—2, 4, 8, 18, 24, 36, 50, 72, 90, 144, 162, 180, 216, 240, 288